Format

Send to

Choose Destination
J Electrocardiol. 2006 Jul;39(3):336-9.

Brugada electrocardiographic pattern due to tricyclic antidepressant overdose.

Author information

1
Division of Cardiology, San Francisco General Hospital, University of California at San Francisco Medical Center, San Francisco, CA 94143-0119, USA. makhtar@itsa.ucsf.edu

Abstract

The Brugada syndrome is an arrhythmogenic disease with characteristic coved ST-segment elevation 2 mm or greater in the right precordial leads (type 1 Brugada electrocardiogram [ECG] pattern or "Brugada sign"] and is estimated to be responsible for at least 20% of sudden deaths in patients with structurally normal hearts [Circulation 2005;111(5):659-70]. The Brugada sign has been described in asymptomatic patients after exposure to various drugs. As published reports of the drug-induced Brugada sign have become increasingly prevalent, there is growing interest in the mechanisms responsible for this acquired ECG pattern and its clinical significance. We report a case of a patient who developed the type 1 Brugada ECG pattern after intentional overdose of a tricyclic antidepressant agent, review the literature concerning tricyclic antidepressant agent-induced Brugada sign, discuss potential mechanisms, and evaluate the clinical significance of this ECG abnormality.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center